Maine, 2007Hail and Damaging Winds in Maine, June 17, 2007
June 17, 2007 · NWS GYX · 4 events in 3 counties and zones
Severe thunderstorms produced large hail and damaging winds in portions of southern Maine.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced large hail and damaging winds in portions of southern Maine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 17, 12:59 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 17, 12:59 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
159 PM EDT SUN JUN 17 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL EXIT THE AREA EARLY THIS EVENING. HIGH
PRESSURE FOLLOWS THIS FRONT FOR MONDAY AND TUESDAY. A SERIES OF
COLD FRONTS WILL CROSS THE REGION WEDNESDAY THROUGH FRIDAY, THEN
A HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE AREA SATURDAY AND
SUNDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
SCT STG AND ISOLD SVR TSTMS WILL BE THE MAIN CONCERN WITH LRG
HAIL AND DAMAGING WIND GUSTS THRU ERY THIS EVE.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE COLD FNT PUSHES THRU THIS EVE WITH HIGH PRES BUILDING IN TNGT
AND TMW WITH MSTLY CLR DRY WX EXPECTED. THE STG TO SVR TSTMS WILL
END ERY THIS EVNG WITH CLR WX TO FOLLOW FOR THE REST OF THE FCST
PERIOD. WILL USE THE GFS40 AND MAV MOS GUIDANCE FOR THIS FCST.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE SHORT WAVE RIDGE...AND SUMMERLIKE TEMPERATURES
EARLY IN THE PERIOD...ARE REPLACED BY A BROAD TROUGH AND NEAR TO
SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE REMAINDER OF THE
PERIOD.
HIGH PRESSURE SURFACE AND ALOFT WILL CREST ACROSS THE AREA ON
TUESDAY. THIS WILL BE THE LAST HOT AND MUGGY DAY WITH 850 MB
TEMPERATURES APPROACHING PLUS 15 CELSIUS. A STRONG COLD FRONT
APPROACHES TUESDAY NIGHT...SLOWER THEN YESTERDAYS NUMERICALS...AND
NOW LINGERS ACROSS THE AREA THROUGH WEDNESDAY MORNING BEFORE
CLEARING THE COAST. A WEAK SURFACE RIDGE FOLLOWS FOR WEDNESDAY
NIGHT AND THURSDAY. A SERIES OF COLD FRONTS WILL THEN SWING
ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE WILL
BUILD SOUTHEAST ACROSS THE AREA SATURDAY AND SUNDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE STG TSTMS WILL BRING LCL HVY RAIN, GUSTY WINDS AND HAIL WITH IFR
TO LIFR CONDS PSBL. ONCE THE COLD FNT MOVES THRU ERY THIS EVE SKIES
SHOULD CLR WITH VFR CONDS PREVAILING THRU MONDAY. ONE CONCERN FOR
TNGT WILL BE THE POTENTIAL FOR GF TO FORM DUE TO RECENT RAINFALL.
THERE SHOULD BE ENOUGH OF A NW WIND AND DRY AIR ADVECTION TO PREVENT
ANY WIDESPREAD F, THOUGH SOME LGT GF MAY BE PSBL AT LEB AND TO A
LESSER DEGREE AT CON. NOT HIGH ENOUGH CONFIDENCE TO PUT IT IN THE
TAFS AT THIS TIME.
&&
.MARINE...
.SHORT TERM /TONIGHT AND MONDAY/...
THE STG TSTMS WILL BRING LCL HVY RAIN WITH NEAR ZERO VSBY, GUSTY
WINDS WITH ABRUPT WIND SHIFTS AND HAIL WITH ROUGH SEAS THRU ERY THIS
EVE. OTRW A COLD FNT MOVES THRU THIS EVE BRINGING FAIR WX WITH WINDS
SHIFTING TO THE NW. WINDS AND SEAS SHOULD BE BLO SCA LVLS THRU
MONDAY EXCEPT IN ANY STG TSTMS THRU ERY THIS EVE.
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...WINDS AND SEAS MAY
BRIEFLY APPROACH SMALL CRAFT AS A SERIES OF COLD FRONTS CROSS THE
WATERS DURING THE PERIOD.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 17, 2:20 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 AM EDT SUN JUN 17 2007
ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
320 AM EDT SUN JUN 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NEW ENGLAND THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE FRONT WILL QUICKLY PUSH OFFSHORE DURING THE LATE
AFTERNOON AND EVENING HOURS.
PERSONS ACROSS NEW HAMPSHIRE AND WESTERN MAINE...SHOULD TAKE THE
NECESSARY ACTION AND PREPARE FOR THIS UPCOMING WEATHER EVENT. STAY
TUNED TO NOAA WEATHER RADIO OR ANY MEDIA OUTLET...THAT PROVIDES
YOU WITH THE LATEST PRODUCTS FROM THE NATIONAL WEATHER
SERVICE...WHICH ARE SPECIFICALLY DESIGNED TO KEEP YOU INFORMED
DURING HAZARDOUS WEATHER EVENTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER COLD FRONT WILL SWEEP ACROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY. THIS SYSTEM IS EXPECTED TO BRING ANOTHER SHOT OF
PRECIPITATION TO THE AREA BEFORE MOVING OFFSHORE WEDNESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
POHL
In the hours before
Special weather statement, Jun 17, 11:37 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1237 PM EDT SUN JUN 17 2007
MEZ007-008-012-NHZ001-002-171730-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN
COOS-SOUTHERN OXFORD-
1237 PM EDT SUN JUN 17 2007
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY
AND COOS COUNTY THROUGH 130 PM EDT...
AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF DAVIS TO 6 MILES NORTHEAST OF SHELBURNE...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF COBURN GORE TO 4
MILES EAST OF BERLIN...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILSONS MILLS...
UPTON...WENTWORTHS LOCATION...SHELBURNE...MIDDLE DAM...GILEAD...
MIDDLE DAM...SOUTH ARM...DAVIS AND SOUTH ARM THROUGH 130 PM EDT.
MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 12:04 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
104 PM EDT SUN JUN 17 2007
MEZ019-171745-
INTERIOR CUMBERLAND-
104 PM EDT SUN JUN 17 2007
...A STRONG THUNDERSTORM WILL IMPACT CUMBERLAND COUNTY THROUGH 145
PM EDT...
AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF NORTH WINDHAM...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND NORTH WINDHAM AND SOUTH WINDHAM THROUGH 145 PM EDT.
BOATERS ON SEBAGO LAKE SHOULD BE PREPARED TO TAKE THE APPROPRIATE
PRECAUTIONS AND SEEK SAFE HARBOR.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE.
Special weather statement, Jun 17, 12:11 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT SUN JUN 17 2007
MEZ020-021-025-171800-
ANDROSCOGGIN-KENNEBEC-SAGADAHOC-
111 PM EDT SUN JUN 17 2007
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY AND SAGADAHOC COUNTY THROUGH 200 PM EDT...
AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
WALES TO AUBURN...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
LEWISTON TO AUBURN...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WALES...
LEWISTON...GREENE...AUBURN...SABATTUS...LITCHFIELD AND BOWDOIN
THROUGH 200 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 17, 12:24 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
124 PM EDT SUN JUN 17 2007
MEZ014-171815-
SOUTHERN SOMERSET-
124 PM EDT SUN JUN 17 2007
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 215 PM
EDT...
AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HARTLAND...OR ABOUT 10
MILES NORTHEAST OF SKOWHEGAN...MOVING SOUTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CANAAN...
HARTLAND...PALMYRA AND PITTSFIELD THROUGH 215 PM EDT.
MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 12:40 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
140 PM EDT SUN JUN 17 2007
MEZ022-171830-
INTERIOR WALDO-
140 PM EDT SUN JUN 17 2007
...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY THROUGH 230 PM
EDT...
AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF UNITY...OR ABOUT 7
MILES SOUTH OF PITTSFIELD...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UNITY...THORNDIKE AND
TROY THROUGH 230 PM EDT.
MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
Thunderstorm Wind, Waldo
- When
- June 17, 1:05 PM EST to 1:08 PM EST
- Where
- Waldo County, Palermo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.400, -69.470
Severe thunderstorm winds downed large branches in front of a house on Old Route 3.
Hail, Cumberland
- When
- June 17, 1:08 PM EST to 1:11 PM EST
- Where
- Cumberland County, Freeport
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.850, -70.100
A severe thunderstorm produced .75 inch hail in Freeport.
Hail, Lincoln
- When
- June 17, 1:45 PM EST to 1:47 PM EST
- Where
- Lincoln County, Boothbay Harbor
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.850, -69.630
A severe thunderstorm produced .75 inch hail in Boothbay Harbor.
Thunderstorm Wind, Waldo
- When
- June 17, 1:45 PM EST to 1:48 PM EST
- Where
- Waldo County, Monroe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.620, -69.020
A severe thunderstorm blew down a large tree across Route 141 between Swan Lake and Monroe.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Texas, June 17, 20071 death · $1.0 million · 57 kt wind · 2 events
- Flood in North Dakota, June 17 to 21, 2007$3.4 million · 1 event
- Hail and Damaging Winds in North Dakota, June 17, 2007$789,000 · 3.5 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 17, 2007$55,000 · 50 kt wind · 6 events
- Damaging Winds in Indiana, June 17, 2007$55,000 · 60 kt wind · 3 events
- Tornado and Damaging Winds in Minnesota, June 17 to 18, 2007EF0 · 36 events
- Tornado and Flash Flooding in North Dakota, June 17 to 18, 2007EF0 · 33 events
- Hail in Montana, June 17, 20071.75 in hail · 32 events
- Tornadoes and Flash Flooding in South Dakota, June 17 to 18, 2007EF0 · 16 events
- Damaging Wind in Indiana, June 17, 2007$18,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 17, 2007$16,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Wisconsin, June 17, 20071.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45893, 45889, 45891, 45894.